MAUDE Adverse Event Report: CORDIS US CORP AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS US CORP AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Catalog Number 504656X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the distal tip of a.038 avanti+ cardiology ms catheter sheath introducer (csi) sheared while be removed from the patient after a cardiac ablation procedure was completed.The fractured piece migrated to the right atrium.Additional intervention was required to remove the sheared piece.The fractured piece was removed using ultrasound guidance, beginning with a 21-gauge micro-puncture needle to access the right internal jugular vein, followed by advancing a micro-puncture wire into the superior vena cava.A micro-puncture transition set and an unknown 8f short-sheath were then placed.Once the fractured portion was identified in the right atrium, a right groin access sheath was utilized to advance a wire, remove the original sheath, and place an unknown 12f sheath.An ensnare device was used through this sheath to grasp and remove the fractured component completely.A contralateral approach was also used, placing three unknown 6f sheaths in the right femoral vein without difficulty, aided by intravascular ultrasound.A non-cordis catheter was placed in the coronary sinus, and an 8f non-cordis sheath was advanced into the right atrium.Using a non-cordis sheath introducer set, access was achieved to the superior vena cava with a non-cordis needle.Intracardiac echocardiogram and fluoroscopic guidance confirmed successful entry into the left atrium.The patient underwent aggressive anticoagulation, with successful mapping demonstrating recurrent conduction in pulmonary veins, leading to redo isolation and rf energy application for cava tricuspid isthmus block.All catheters and sheaths were removed; however, the 6 french sheath was noted to be partially torn with a portion in the right femoral vein, which was addressed fluoroscopically.The patient recovered fully after the event, and there are no images available for review.The device was stored and prepped according to the ifu.The device is currently sequestered at the facility, and is not being returned for evaluation.
 
Additional Manufacturer Narrative
As reported, the distal tip of a.038 avanti+ cardiology ms catheter sheath introducer (csi) sheared while be removed from the patient after a cardiac ablation procedure was completed.The fractured piece migrated to the right atrium.Additional intervention was required to remove the sheared piece.The fractured piece was removed using ultrasound guidance, beginning with a 21-gauge micro-puncture needle to access the right internal jugular vein, followed by advancing a micro-puncture wire into the superior vena cava.A micro-puncture transition set and an unknown 8f short-sheath were then placed.Once the fractured portion was identified in the right atrium, a right groin access sheath was utilized to advance a wire, remove the original sheath, and place an unknown 12f sheath.An ensnare device was used through this sheath to grasp and remove the fractured component completely.A contralateral approach was also used, placing three unknown 6f sheaths in the right femoral vein without difficulty, aided by intravascular ultrasound.A non-cordis catheter was placed in the coronary sinus, and an 8f non-cordis sheath was advanced into the right atrium.Using a non-cordis sheath introducer set, access was achieved to the superior vena cava with a non-cordis needle.Intracardiac echocardiogram and fluoroscopic guidance confirmed successful entry into the left atrium.The patient underwent aggressive anticoagulation, with successful mapping demonstrating recurrent conduction in pulmonary veins, leading to redo isolation and rf energy application for cava tricuspid isthmus block.All catheters and sheaths were removed; however, the 6 french sheath was noted to be partially torn with a portion in the right femoral vein, which was addressed fluoroscopically.The patient recovered fully after the event, and there are no images available for review.The device was stored and prepped according to the ifu.The reported ¿brite tip/distal tip separated¿ could not be confirmed as the device was not returned for analysis and images were not provided.The exact cause could not be determined.Factors such as vessel anatomy, user handling, and concomitant devices could be a contributing factor additional force and manipulation of the catheter sheath introducer (csi) while in the vessel may have also been a contributing factor the reported event.Friction from multiple concomitant devices may cause wear on the sheath that may have led to the reported event.Vessel characteristics, such as acute/severe angles/tortuosity may also contribute to such event, as these can lead to resistance upon insertion (which was not specified) and cause buckling of the sheath material.As per the instructions for use (ifu), during insertion of the sheath, it should be grasped close to the skin to prevent buckling.To avoid damage to the sheath tip, do not withdraw the dilator until the csi is in vessel.Hold the sheath in place when inserting, positioning, or removing any catheters.The information available does not suggest a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
AVANTI
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key20474690
Report Number9616099-2024-00344
Device Sequence Number7228559
Product Code DRE
UDI-Device Identifier10705032010382
UDI-Public(01)10705032010382(17)270630(10)
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number504656X
Device Lot Number18349313
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by Manufacturer10/25/2024
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age23 YR
Patient SexMale
Patient Weight78 KG
Patient RaceWhite